Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 86, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jul 24, 2012, 4:42 AM CDT for 5 counties in Illinois. It was in force for 63 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2012, 4:42 AM CDT (09:42 UTC)
- Expired
- Jul 24, 2012, 5:45 AM CDT
- In force
- 63 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Boone County, IL, DeKalb County, IL, McHenry County, IL, Ogle County, IL, Winnebago County, IL
The radar
The Milwaukee radar (KMKX), 87 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 5:05 AM CDT | TSTM WND DMG | South Beloit, IL | SWING SET BLOWN ACROSS YARD AND LANDED UPSIDE DOWN. RELAYED BY BORADCAST MEDIA. TIME ESTIMATED WITH RADAR. |
| Jul 24, 5:11 AM CDT | TSTM WND GST 60 | Rockford, IL | ESTIMATED 55 TO 60 MPH WINDS. |
| Jul 24, 5:14 AM CDT | TSTM WND GST 64 | Rockford, IL | |
| Jul 24, 5:27 AM CDT | TSTM WND GST 58 | Rochelle, IL | |
| Jul 24, 5:31 AM CDT | TSTM WND GST 67 | Harvard, IL | NEAR INTERSECTION OF MCGUIRE AND ALDEN ROADS. |
| Jul 24, 5:40 AM CDT | TSTM WND GST 65 | 2 Ne Woodstock, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1702 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 2470 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
948
WUUS53 KLOT 240942
SVRLOT
ILC007-037-111-141-201-241045-
/O.NEW.KLOT.SV.W.0086.120724T0942Z-120724T1045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
442 AM CDT TUE JUL 24 2012
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOONE COUNTY IN NORTH CENTRAL ILLINOIS...
NORTHERN DE KALB COUNTY IN NORTH CENTRAL ILLINOIS...
MCHENRY COUNTY IN NORTHEAST ILLINOIS...
OGLE COUNTY IN NORTH CENTRAL ILLINOIS...
WINNEBAGO COUNTY IN NORTH CENTRAL ILLINOIS...
* UNTIL 545 AM CDT
* AT 439 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 20 MILES NORTHWEST OF CLINTON TO 9 MILES NORTH OF LAKE
SUMMERSET TO CEDARVILLE...AND MOVING SOUTHEAST AT 60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
FORRESTON AND DURAND AROUND 450 AM CDT.
SOUTH BELOIT AND PECATONICA AROUND 455 AM CDT.
MOUNT MORRIS...WINNEBAGO...ROSCOE AND ROCKTON AROUND 500 AM CDT.
OREGON...MACHESNEY PARK...LOVES PARK AND BYRON AROUND 505 AM CDT.
STILLMAN VALLEY...ROCKFORD AIRPORT AND ROCKFORD AROUND 510 AM CDT.
OTHER LOCATIONS AFFECTED...
BOONE COUNTY FAIRGROUNDS...LOWDEN STATE PARK...MCHENRY COUNTY
FAIRGROUNDS...OGLE COUNTY FAIRGROUNDS...ROCK CUT STATE PARK...ROCK
VALLEY COLLEGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL
THESE STORMS HAVE PASSED.
&&
LAT...LON 4250 8820 4244 8820 4215 8852 4215 8859
4209 8859 4189 8903 4189 8909 4214 8969
4220 8969 4221 8940 4250 8940
TIME...MOT...LOC 0942Z 295DEG 51KT 4280 8896 4256 8931
4232 8967
WIND...HAIL 60MPH <.50IN
$$
BMD4 follow-up statements
359
WWUS53 KLOT 241007
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
507 AM CDT TUE JUL 24 2012
ILC007-037-111-141-201-241045-
/O.CON.KLOT.SV.W.0086.000000T0000Z-120724T1045Z/
MCHENRY IL-OGLE IL-WINNEBAGO IL-BOONE IL-DE KALB IL-
507 AM CDT TUE JUL 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN DE
KALB...BOONE...WINNEBAGO...OGLE AND MCHENRY COUNTIES UNTIL 545 AM
CDT...
AT 501 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES NORTHWEST OF WILLIAMS BAY TO ROSCOE TO 7 MILES SOUTHWEST
OF WINNEBAGO...MOVING SOUTHEAST AT 60 MPH.
IN ADDITION...AT 455 AM CDT DAMAGING WINDS TO NEAR 60 MPH WAS
REPORTED IN STEPHENSON COUNTY WITH THESE STORMS.
SEVERE THUNDERSTORMS WILL BE NEAR...
STILLMAN VALLEY...ROCKFORD AIRPORT...ROCKFORD AND POPLAR GROVE
AROUND 510 AM CDT.
HARVARD...CHERRY VALLEY AND BELVIDERE AROUND 515 AM CDT.
HEBRON AROUND 520 AM CDT.
ROCHELLE...HILLCREST...RICHMOND AND MARENGO AROUND 525 AM CDT.
WOODSTOCK...WONDER LAKE AND SPRING GROVE AROUND 530 AM CDT.
LAT...LON 4250 8820 4244 8820 4215 8852 4215 8859
4209 8859 4189 8903 4189 8909 4214 8969
4220 8969 4221 8940 4250 8940
TIME...MOT...LOC 1005Z 295DEG 51KT 4266 8856 4242 8891
4218 8927
WIND...HAIL 60MPH <.50IN
$$
BMD847
WWUS53 KLOT 241022
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
522 AM CDT TUE JUL 24 2012
ILC007-037-111-141-201-241045-
/O.CON.KLOT.SV.W.0086.000000T0000Z-120724T1045Z/
MCHENRY IL-OGLE IL-WINNEBAGO IL-BOONE IL-DE KALB IL-
522 AM CDT TUE JUL 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN DE
KALB...BOONE...WINNEBAGO...OGLE AND MCHENRY COUNTIES UNTIL 545 AM
CDT...
AT 518 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WALWORTH TO BELVIDERE TO HILLCREST...MOVING SOUTHEAST
AT 60 MPH.
IN ADDITION...WINDS TO 64 MPH WERE REPORTED AT ROCKFORD AIRPORT WITH
THESE STORMS.
SEVERE THUNDERSTORMS WILL BE NEAR...
HEBRON...MARENGO...KINGSTON AND GENOA AROUND 530 AM CDT.
WOODSTOCK...WONDER LAKE AND BULL VALLEY AROUND 535 AM CDT.
MCCULLOM LAKE AND SPRING GROVE AROUND 540 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 4250 8820 4244 8820 4215 8852 4215 8859
4209 8859 4189 8903 4189 8909 4214 8969
4220 8969 4221 8940 4250 8940
TIME...MOT...LOC 1021Z 295DEG 51KT 4247 8859 4223 8878
4199 8906
WIND...HAIL 70MPH <.50IN
$$
BMD035
WWUS53 KLOT 241036
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
536 AM CDT TUE JUL 24 2012
ILC007-037-111-141-201-241045-
/O.CON.KLOT.SV.W.0086.000000T0000Z-120724T1045Z/
MCHENRY IL-OGLE IL-WINNEBAGO IL-BOONE IL-DE KALB IL-
536 AM CDT TUE JUL 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN DE
KALB...BOONE...SOUTHEASTERN WINNEBAGO...EASTERN OGLE AND MCHENRY
COUNTIES UNTIL 545 AM CDT...
AT 531 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WONDER LAKE TO 6 MILES SOUTH OF MARENGO TO MALTA...
MOVING SOUTHEAST AT 60 MPH.
IN ADDITION...AT 531 AM CDT...TRAINED SPOTTERS REPORTED 67 MPH WINDS
IN HARVARD IN MCHENRY COUNTY.
SEVERE THUNDERSTORMS WILL BE NEAR...
MCCULLOM LAKE AND SPRING GROVE AROUND 540 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 4244 8820 4215 8852 4215 8859 4209 8859
4189 8903 4189 8909 4210 8927 4234 8909
4250 8880 4250 8820
TIME...MOT...LOC 1035Z 295DEG 51KT 4238 8835 4214 8854
4190 8882
WIND...HAIL 70MPH <.50IN
$$
BMD576
WWUS53 KLOT 241045
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
545 AM CDT TUE JUL 24 2012
ILC007-037-111-141-201-241054-
/O.EXP.KLOT.SV.W.0086.000000T0000Z-120724T1045Z/
MCHENRY IL-OGLE IL-WINNEBAGO IL-BOONE IL-DE KALB IL-
545 AM CDT TUE JUL 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DE KALB AND MCHENRY
COUNTIES HAS BEEN REISSUED...
PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.
LAT...LON 4244 8820 4215 8852 4215 8859 4209 8859
4189 8903 4189 8909 4210 8927 4234 8909
4250 8880 4250 8820
TIME...MOT...LOC 1044Z 295DEG 51KT 4232 8819 4208 8839
4184 8867
$$
BMDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 4:11 AM CDT, 31 minutes earlier.
Area forecast discussion, Jul 24, 4:11 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 411 AM CDT TUE JUL 24 2012 .MESOSCALE DISCUSSION... 329 AM CDT CONVECTION WILL BE MOVING OVER THE NORTHERN AND EASTERN FORECAST AREA INCLUDING CHICAGO AND ROCKFORD THROUGH MID-MORNING. THERE IS A CHANCE FOR ISOLATED SEVERE STORMS AND EXCESSIVE RAIN...WITH THE LATTER PRIMARILY IN THE METRO AREAS. SEVERAL SHORT WAVES ARE RIDING ATOP THE NORTHERN PERIPHERY OF THE UPPER LEVEL RIDGE THIS MORNING...INCLUDING ONE MOVING ACROSS SOUTHERN MN AS OF 3 AM. THIS HAS HELPED TO FOCUS THE ELEVATED WARM AIR ADVECTION AND IMPROVE THE EFFECTIVE DEEP LAYER SHEAR /40-45 KT/ IN ADVANCE OF IT. A VEERING LOW-LEVEL JET OF AROUND 40 KT IS ORIENTING MORE NORTHEAST AND SHOULD CONTINUE DOING SO THROUGH DAYBREAK BEFORE WEAKENING. ALONG THE NOSE OF THIS IS STEEP ISENTROPIC ASCENT INTO QUITE AN UNSTABLE AIR MASS CHARACTERIZED BY MUCAPE VALUES OF 1500 TO 3000 J/KG FROM SOUTHWEST WI TO FAR NORTHERN IL. THE ONGOING CONVECTION IN SOUTHWEST WI HAS GENERALLY FOLLOWED THE STEERING WINDS NICELY...BUT LATEST SFC OBS AND ARX PROFILER INDICATED THIS HAS DEVELOPED A COLD POOL AND MAY WORK MORE SOUTH OF EAST IN THE UPCOMING COUPLE HOURS. EXPECT TO SEE THIS CONVECTION CONTINUE GIVEN THE ORGANIZATION AND THE SATELLITE/RADAR/ENVIRONMENTAL TRENDS. SCATTERED CONVECTION MAY DEVELOP AHEAD OF THIS...SIMILAR TO WHAT HAS BEEN SEEN BEHIND IT WITHIN THE GENERAL WARM AIR ADVECTION ZONE. SO OVERALL FEEL CONFIDENT WITH BASICALLY CATEGORICAL POPS FOR A PERIOD THIS MORNING EAST OF A BYRON TO MORRIS TO FOWLER LINE. THERE HAVE BEEN NO SEVERE WEATHER REPORTS WITH ONGOING CONVECTION AND JUST ONE RECENT WARNING THUS FAR. CANNOT RULE OUT A FLARE UP OF AN INTENSE STORM OR TWO GIVEN THE SHEAR/INSTABILITY SPECTRUM...BUT IT WOULD SEEM MOST FAVORED PRIOR TO 14Z GIVEN THE PROJECTIONS OF THE LLJ AND EXPLICIT CONVECTION MODELS WHICH SHOW A RAPID WEAKENING OF THE DBZ AFTER THAT TIME. HIGH PRECIPITABLE WATER AIR NEAR TWO INCHES SHOULD MAKE FOR CONTINUE EFFICIENT RAIN PRODUCTION...ALTHOUGH THE MOST ANY UPSTREAM AUTOMATED SITES HAVE SHOWN IS THREE-QUARTERS OF AN INCH PER HOUR. THIS MOISTURE MAY ALSO AID IN WATER LOADING FOR A SEVERE GUST OR TWO. THE CONVECTION IS FAVORED TO SHOW A DOWNWARD TREND FROM MID TO LATE MORNING WITH A WEAKENING LOW-LEVEL JET AND ASSOCIATED MOISTURE TRANSPORT. MTF && .DISCUSSION... 329 AM CDT FORECAST CHALLENGES AFTER MORNING STORMS ARE CONVECTIVE REDEVELOPMENT POTENTIAL THIS AFTERNOON AND AGAIN TONIGHT...FOLLOWED BY HOT WEATHER ON WEDNESDAY. THE UPPER LEVEL RIDGE WILL CONTINUE TO DOMINATE THE WEATHER FOR TWO MORE DAYS BEFORE BEING DAMPENED BY AN UPPER LEVEL WAVE CENTERED OVER ALBERTA THIS MORNING. AT THE SURFACE THIS MORNING...THE COOL FRONT IS DRAPED FROM WEST-TO-EAST NEAR THE IL/WI BORDER AND WILL BE USHERED SOUTHWARD IN PART BY CONVECTION THROUGH THE MORNING. AS HEIGHT FALLS ASSOCIATED WITH THE AFOREMENTIONED UPPER LEVEL LOW SPREAD EASTWARD OVER THE NORTHERN PLAINS TONIGHT...FAIRLY STRONG CYCLOGENESIS FOR SUMMERTIME WILL OCCUR HELPING TO STRENGTHEN THE BOUNDARY AS A WARM FRONT ACROSS IA INTO CENTRAL IL AND IN. THIS WILL LIKELY EVOLVE NORTH RAPIDLY EARLY WEDNESDAY PLACING AT LEAST PART IF NOT THE WHOLE AREA IN A CAPPED AND VERY TOASTY WARM SECTOR. THE COOL FRONT FROM THE LOW WILL PUSH INTO THE AREA EITHER LATE WEDNESDAY NIGHT OR EARLY THURSDAY AND SHIFT EASTWARD. A SECONDARY COOL FRONTAL BOUNDARY WITH DRIER AIR LOOKS TO PASS EARLY FRIDAY BRINGING IN HIGH PRESSURE TO START THE WEEKEND. CONCERNS THIS AFTERNOON CENTER ON THE FRONTAL BOUNDARY AND REMNANT OUTFLOWS. DEW POINTS LAST NIGHT INTO EARLY THIS MORNING IN IMMEDIATE ADVANCE OF THE SFC FRONT HAVE POOLED IN THE MID 70S. WITH SOME MORNING RAIN ACTIVITY AND LIMITED MIXING DUE TO RESIDUAL CLOUD COVER...BELIEVE THAT DEW POINTS WILL NOT DROP MUCH. THIS SHOULD SUPPORT POOLED MODEST MIXED LAYER INSTABILITY OF 1000 TO 2500 J/KG WHERE SOME HEATING CAN OCCUR. THE CONVERGENCE ALONG ANY BOUNDARIES LOOKS TO BE FAIRLY WEAK BY AFTERNOON HOWEVER...SO TOUGH TO SUPPORT ANY POPS HIGHER THAN CHANCE BY AFTERNOON. THIS IS FURTHER THE CASE WITH SHORT WAVE ENERGY...WHICH IS ALSO CHALLENGING TO DEDUCE IN GUIDANCE BY AFTERNOON. IT APPEARS CURRENT WAVE OVER SD EARLY THIS MORNING MAY BE MOVING NEAR THE AREA THIS AFTERNOON. WITH THE MID-LEVEL JET AXIS OVER THE AREA...DEEP LAYER SHEAR REMAINS FAVORABLE FOR ISOLATED SEVERE POTENTIAL IN ANY STORMS THAT CAN DEVELOP. THE MAIN THREAT WOULD SEEM TO BE WIND WITH ANY ORGANIZED CLUSTERS...ALTHOUGH HAIL AND LOCALLY HEAVY RAIN ARE CERTAINLY POSSIBLE AS WELL. FOR TEMPERATURES...THE SOUTHWEST AREA IS FAVORED TO FLIRT WITH THE LOWER 90S AGAIN...ALTHOUGH CONFIDENCE IS LOWERED SOME BECAUSE OF POTENTIAL CLOUDS AND OUTFLOW. ONSHORE FLOW WILL KEEP TEMPERATURES COOLER IN CHICAGO...WHERE SOME PLACES MAY ONLY HOLD STEADY THROUGH THE MORNING. FOR TONIGHT...THE ELEVATED WARM AIR ADVECTION WILL INCREASE RAPIDLY NORTH OF THE BOUNDARY...MOST FOCUSED OVER MN AND WI. THERE IS SOME VARIANCE IN GUIDANCE ON HOW FAR SOUTH THE WARM AIR ADVECTION ZONE AND ELEVATED INSTABILITY GRADIENT IS DEFINED...BUT CAN SEE SOME SCATTERED CONVECTION DEVELOP WITHIN THAT REGION TONIGHT AS THE LOW-LEVEL WINDS INCREASE AND MOISTENING OCCURS NEAR THE BOTTOM OF THE EML. AGAIN...ISOLATED SEVERE POTENTIAL WILL EXIST...MAYBE TRANSITIONING MORE TOWARD HAIL AND WIND WITH SOME ELEVATED SUPERCELL PARAMETERS SHOWING UP. GUIDANCE IS IN IMPROVING AGREEMENT WITH WEDNESDAY BRINGING THE HEAT BACK...AND POTENTIALLY RECORD HEAT AT THAT. THE SYNOPTIC REGIME CONTINUES TO FAVOR 100 DEGREE ANALOGS FOR CHICAGO WITH THE 850 MB AND 925 MB TEMPERATURE MAGNITUDES AND THERMAL RIDGE ORIENTATION. THIS ADVECTION AND SETUP IS HELPED BY AN ANOMALOUS DEEP SURFACE LOW /2 TO 3 STANDARDIZED ANOMALIES BELOW NORMAL FOR JULY/ TO THE NORTH OF THE AREA ON WEDNESDAY AFTERNOON. THE CHALLENGE IS 1. HOW MUCH ANY MORNING CLOUD COVER IN NORTHEAST AREAS WOULD LIMIT INITIAL WARMING AND 2. HOW WILL DEW POINTS TREND THROUGH THE DAY. HAVE BEEN A LITTLE SLOWER TO CLEAR CLOUDS IN NORTHEAST AREAS THAN WHAT GUIDANCE WOULD SAY WITH THE NOCTURNAL WARM AIR ADVECTION AND ANY RAIN POSSIBLY LEADING TO LINGERING CLOUDS. AT THIS POINT THAT PROVIDES A FORECAST OF MID TO UPPER 90S FOR CHICAGO...CLIMBING TO LOW 100S FOR THE FAR SOUTH AND WEST. IF THE MORNING WERE TO BEGIN SUNNY HOWEVER...COULD VERY WELL SEE LOWER 100S IN CHICAGO. FOR DEW POINTS...HAVE ADAPTED A MIXING FROM THE NAM MODEL TO 750 MB FOR THE AFTERNOON...ALONG WITH A BLEND OF THE BETTER PERFORMING MODELS DURING RECENT AFTERNOONS. CONFIDENCE OVERALL ON DEW POINTS THOUGH IS LOWER THAN TEMPERATURES. FORECAST HEAT INDICES CURRENTLY FALL OUT AROUND 105 TO 108 IN SOUTHWEST AREAS TO 100 TO 105 ELSEWHERE. HAVE COLLABORATED WITH NEIGHBORING WFOS TO THE SOUTH AND WEST TO HOLD BACK HERE FOR THE HEAT ADVISORY AT THIS TIME UNTIL CONFIDENCE IS HIGHER...BUT COULD SEE A HEADLINE NEEDED FOR WEDNESDAY. OF NOTE...ITS POSSIBLE SOME AREAS IN THE WEST AND SOUTH APPROACH 105 AIR TEMPERATURE IF BOUNDARY LAYER WINDS ARE HIGH ENOUGH AND ASSOCIATED MIXING OCCURS. THE SURFACE LOW WILL STEER THE COOL FRONT TOWARD THE AREA WEDNESDAY NIGHT AND THROUGH ON THURSDAY. GUIDANCE HAS STRONG MOISTURE TRANSPORT AND SLIGHT COOLING TEMPERATURES ALOFT CONFINED TO NEAR THIS BOUNDARY ON WEDNESDAY EVE...AND GIVEN CAPPED PROFILES OVER THE AREA THE BETTER RAIN CHANCES MAY HOLD BACK TO OVERNIGHT WEDNESDAY NIGHT AND REMAIN IN THE WESTERN AND NORTHERN CWA. AHEAD OF THE BOUNDARY ON THU...ANY DESTABILIZATION THAT CAN OCCUR WILL BE FAVORED FOR POTENTIAL STRONG TO SEVERE STORM DEVELOPMENT...WHICH AT THIS TIME IS ACROSS THE EASTERN FORECAST AREA. HAVE MADE LITTLE CHANGES TO THE EXTENDED WITH AN ACTIVE FIRST 72 HOURS OF THE FORECAST. HAVE BLENDED TEMPERATURES IN WHAT APPEARS TO BE WARMER PERIODS...SUNDAY AND MONDAY...TOWARDS BIAS-CORRECTED GUIDANCE. MTF && .CLIMATE... 329 AM CDT RECORDS HIGHS FOR WEDNESDAY JULY 25TH ARE: CHICAGO 101 /1940/ ROCKFORD 105 /1934/ RECORD WARM LOWS FOR WEDNESDAY JULY 25TH ARE: CHICAGO 77 /1892/ ROCKFORD 76 /1940/ && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 09Z... * SHRA/TSRA EARLY-MID THIS MORNING. * WIND GUSTS OF 35 TO 50+ KT POSSIBLE WITH BOWING THUNDERSTORMS MOVING INTO NORTHERN ILLINOIS. * MVFR...POSSIBLY LOWER...VSBY IN TSRA THIS MORNING. POTENTIAL FOR MVFR/IFR CIGS IN HEAVIER TSRA. * TSRA TUESDAY AFTERNOON AND NIGHT. * WIND TRENDS. BMD //DISCUSSION...UPDATED 06Z... FOCUS IN THE NEAR TERM IS NW TO SE ORIENTED CLUSTER OF SHRA/TSRA EXTENDING INTO SE MN/SW WI. A COOL FRONT CONTINUES TO SLOWLY SAG SOUTH THROUGH WISCONSIN AS WELL. RADAR TRENDS AND LATEST GUIDANCE POINT TO MN/WI ACTIVITY HOLDING TOGETHER AND MOVING SOUTHEAST OVER THE TERMINALS EARLY THROUGH MID THIS MORNING...ROUGHLY 9Z-13Z IN RFD AREA AND 10Z-14Z IN ORD/MDW/DPA/GYY AREA. TIMING MAY NEED REFINING IN 09Z UPDATE OR SOONER...BUT HAVE DECENT CONFIDENCE THAT TERMINALS WILL SEE BOTH SHRA AND TSRA DUE TO LOW LEVEL JET DIRECTING INTO AREA AND PLENTY OF ELEVATED INSTABILITY. THE FRONT DROPPING SOUTH MAY ALSO PROVIDE A FOCUS FOR MAINTAINING THE ACTIVITY. IT IS TOO EARLY TO TELL IF TSRA WILL DEVELOP VARIABLE/GUSTY WINDS...THUS BIGGEST CONCERN IS AT LEAST TEMPORARY MVFR VSBY IN TSRA AND POSSIBLY A FURTHER LOWERING OF CIGS THAN INDICATED IN TAFS IN VERY MOIST AIRMASS. PRIOR TO ARRIVAL OF SHRA/TSRA...CANNOT RULE OUT LIGHT SHRA BREAKING OUT...AND AM ALSO CONCERNED ACTIVITY COULD LINGER LONGER SO CARRIED -SHRA TO 16/17Z AT TAF SITES. WILL NEED TO MONITOR TRENDS. AFTER THE MORNING ACTIVITY...THERE COULD BE ADDITIONAL SHRA/TSRA DURING THE DAY...BUT NOT CONFIDENT ENOUGH FOR MENTION DURING THIS TIME. A BETTER CHANCE MAY EXIST LATER IN THE EVENING AS THE FRONTAL BOUNDARY LIFTS BACK NORTH. INDICATED PROB30 FOR TSRA IN RFD AND ORD TAFS WITH THIS IN MIND. WINDS CURRENTLY ARE VERY LIGHT OUT OF THE WEST WHERE THEY ARE NOT COMPLETELY CALM AND SHOULD REMAIN FAIRLY LIGHT EVEN AS FRONT PUSHES SOUTH THROUGH THE TERMINALS...TURNING WINDS NORTHEAST. WITH SOME SITES NORTH OF MKE REPORTING SLIGHTLY STRONGER NORTHEAST WINDS...WILL NEED TO WATCH FOR THIS OCCURRING AT ORD/MDW/GYY. WINDS WILL STAY MORE NORTHEASTERLY AT THE EASTERN TAF SITES BEFORE BECOMING EAST SOUTHEAST LATE TUESDAY EVENING. THE RFD AREA IS LIKELY TO SEE WINDS EAST-NORTHEAST FOR A TIME AFTER THE FRONTAL PASSAGE...BUT THEN BECOME EASTERLY BY LATE MORNING AND REMAIN SO UNTIL POSSIBLY BECOMING MORE EAST-SOUTHEAST TOMORROW EVENING. RC //ORD AND MDW CONFIDENCE...UPDATED 09Z... * HIGH CONFIDENCE IN SHRA/TSRA OCCURRING AT TERMINALS EARLY THROUGH MID THIS MORNING...MEDIUM CONFIDENCE IN EXACT TIMING AND DURATION. * MEDIUM CONFIDENCE THAT GUSTY NW WINDS WILL REACH TERMINALS...LOW CONFIDENCE ON EXACTLY HOW STRONG THE WINDS WILL BE. * MEDIUM/HIGH CONFIDENCE IN AT LEAST TEMPO MVFR VSBY IN SHRA/TSRA EARLY THROUGH MID THIS MORNING...LOW CONFIDENCE IN IFR VSBY AND LOW CONFIDENCE IN MVFR/IFR CIGS. * LOW CONFIDENCE IN TSRA THIS AFTERNOON AND LOW/MEDIUM CONFIDENCE IN TSRA LATE THIS EVENING. * MEDIUM CONFIDENCE IN WIND TRENDS...WITH LOW CONFIDENCE IN NEEDING TO ADD GUSTS TO TSRA ACTIVITY THIS MORNING. BMD //OUTLOOK FOR ORD/MDW FOR 12Z WEDNESDAY-12Z MONDAY...UPDATED 00Z... WEDNESDAY THROUGH FRIDAY...CHANCES FOR OCCASIONAL TSRA...OTHERWISE VFR. SATURDAY...VFR. SUNDAY...CHANCE FOR TSRA...ESPECIALLY LATE. OTHERWISE VFR. RC && .MARINE... 250 AM CDT A COLD FRONT DROPPING SOUTH ACROSS THE REGION HAS ALL BUT CLEARED FAR SOUTHERN LAKE MICHIGAN WITH NORTHERLY WINDS TAKING HOLD IN THE WAKE OF THE FRONT. THIS MORNING...SHOWERS AND THUNDERSTORMS ARE EXPECTED DEVELOP ALONG AND NORTH OF THE FRONT...IMPACTING THE SOUTHERN THIRD OR SO OF LAKE MICHIGAN. HIGH PRESSURE WILL BUILD ACROSS NORTHERN LAKE MICHIGAN TODAY ALLOWING WINDS TO SUBSIDE ACROSS THE NORTH. WEDNESDAY...LOW PRESSURE WILL DEEPEN OVER THE NORTHERN PLAINS AS IT MOVES INTO THE UPPER MIDWEST AND WESTERN GREAT LAKES REGION. THE FRONTAL ZONE WILL LIFT BACK NORTH WITH SOUTH TO SOUTHEASTERLY WINDS MOVING BACK UP THE LAKE. THE LOW IS FORECAST TO CROSS MIDLAKE LATE WEDNESDAY EVENING CAUSING WINDS TO BECOME NORTHEASTERLY ACROSS THE NORTHERN PORTIONS OF THE LAKE. SOUTHWESTERLY WINDS THE SOUTHERN HALF OF THE LAKE WILL BECOME NORTHWEST AFTER A TRAILING COLD FRONT SWEEPS ACROSS. WINDS WILL INCREASE WEDNESDAY AND WEDNESDAY NIGHT...ESPECIALLY ACROSS THE NORTHERN PART OF THE LAKE WHERE NORTHEAST WINDS TO 30 KT ARE EXPECTED. ACROSS SOUTHERN LAKE MICHIGAN...20 TO 25 KT OF OFFSHORE FLOW IS POSSIBLE WEDNESDAY EVENING...BUT A STABLE MARINE LAYER SHOULD HELP KEEP WINDS IN CHECK OVER THE OPEN WATERS. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR THE INDIANA AND ILLINOIS NEARSHORE WATERS. ANOTHER WEAKER LOW PRESSURE SYSTEM WILL CROSS THE LAKE THURSDAY NIGHT CAUSING ADDITIONAL SHIFTS IN THE WIND FIELD. HIGH PRESSURE IS EXPECTED TO BUILD INTO THE REGION THIS WEEKEND OFFERING AT LEAST A BRIEF REPRIEVE FROM THE ACTIVE WEATHER. BMD && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
Hazardous weather outlook, Jul 24, 4:00 AM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 400 AM CDT TUE JUL 24 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 250900- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 400 AM CDT TUE JUL 24 2012 /500 AM EDT TUE JUL 24 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS...SOME MAY PRODUCE: DAMAGING WINDS IN EXCESS OF 60 MPH. HAIL TO THE SIZE OF QUARTERS. HEAVY RAINFALL. AREAS AFFECTED AND TIMING: MORNING THUNDERSTORMS WILL MOVE ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA...PRIMARILY NORTH AND EAST OF AN OREGON TO MORRIS ILLINOIS...TO FOWLER INDIANA LINE. THERE IS A RISK OF SEVERE WEATHER WITH THESE STORMS...NAMELY SEVERE WINDS. IN ADDITION...THERE IS A HEAVY RAIN THREAT...WITH THE EXCESSIVE RAIN MORE FAVORED IN URBAN AREAS. FOR THIS AFTERNOON...THE BEST CHANCE FOR THUNDERSTORMS WILL BE MAINLY WEST AND SOUTH OF THE CHICAGOLAND AREA...INCLUDING NORTHWEST INDIANA. THERE IS AGAIN A SLIGHT RISK OF SEVERE STORMS. TONIGHT THE CHANCE FOR STORMS WILL SPREAD BACK NORTH ACROSS THE ENTIRE AREA. ONCE AGAIN ISOLATED SEVERE POTENTIAL WILL EXIST. DISCUSSION: A COOL FRONT MOVING INTO THE AREA THIS MORNING ALONG WITH STRONG WARM AIR ADVECTION IN ADVANCE OF IT WILL CONTINUE SERVING AS A FOCUS FOR STORMS THROUGH THE MORNING HOURS. SUFFICIENT WIND SHEAR AND INSTABILITY ALOFT ALONG WITH ANOMALOUSLY HIGH MOISTURE WILL ALLOW FOR SEVERE STORM AND HEAVY RAIN THREATS. THIS IS ESPECIALLY TRUE IN ANY CLUSTERS OF STORMS WHICH WOULD HAVE THE BEST POTENTIAL FOR PRODUCING SEVERE WINDS. THE FRONT ALONG WITH ANY REMNANT OUTFLOW BOUNDARIES COULD SERVE AS A FOCUS FOR AFTERNOON STORM REDEVELOPMENT WHICH MAY LAST INTO THE EVENING HOURS. LATE TONIGHT...WARM AIR RETURNING NORTHWARD AHEAD OF THE FRONTAL BOUNDARY WILL SERVE AS A FOCUS FOR POSSIBLE SCATTERED STORM DEVELOPMENT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE ARE CHANCES FOR THUNDERSTORMS WEDNESDAY MORNING AND AGAIN WEDNESDAY NIGHT THROUGH FRIDAY. THERE IS A SMALL CHANCE FOR SEVERE STORMS WEDNESDAY MORNING IN AREAS OF FAR NORTHERN AND NORTHEASTERN ILLINOIS. THE POTENTIAL FOR SEVERE WEATHER AND HEAVY RAINFALL WILL BE MAINLY ACROSS NORTHERN ILLINOIS ON WEDNESDAY NIGHT. FOR THURSDAY THE CHANCE FOR SEVERE STORMS WILL SPREAD BACK ACROSS THE ENTIRE AREA. HEAT INDICES TOPPING 105 DEGREES ARE BECOMING MORE LIKELY ACROSS THE AREA ON WEDNESDAY. CHANCES FOR STORMS RETURN LATER SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-250900- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 400 AM CDT TUE JUL 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL OCCUR THIS MORNING WITH A CHANCE THIS AFTERNOON AND TONIGHT. SOME OF THE STORMS...ESPECIALLY THIS MORNING...WILL HAVE THE POTENTIAL TO PRODUCE GUSTS UP TO 50 KNOTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PERIODIC THUNDERSTORM CHANCES WILL EXIST WEDNESDAY THROUGH FRIDAY...WITH SOME OF THE STORMS HAVING THE POTENTIAL TO BE SEVERE WITH WIND GUSTS OVER 50 KNOTS POSSIBLE. CHANCES FOR THUNDERSTORMS RETURN SUNDAY NIGHT INTO MONDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-250900- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 400 AM CDT TUE JUL 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL OCCUR THIS MORNING ACROSS THE SOUTHERN HALF OF THE LAKE WITH A CHANCE THIS AFTERNOON. THUNDERSTORM CHANCES WILL SPREAD ACROSS THE ENTIRE LAKE TONIGHT. SOME OF THE STORMS...ESPECIALLY THIS MORNING ACROSS THE SOUTHERN PART OF THE LAKE...WILL HAVE THE POTENTIAL TO PRODUCE GUSTS UP TO 50 KNOTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PERIODIC THUNDERSTORM CHANCES WILL EXIST WEDNESDAY THROUGH FRIDAY...WITH SOME OF THE STORMS HAVING THE POTENTIAL TO BE SEVERE WITH WIND GUSTS OVER 50 KNOTS POSSIBLE. CHANCES FOR THUNDERSTORMS RETURN SUNDAY NIGHT INTO MONDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO MTF
In the hours before
Special weather statement, Jul 24, 4:20 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO IL 420 AM CDT TUE JUL 24 2012 ILZ010-019-021-032-033-039-INZ019-241700- LEE-LA SALLE-GRUNDY-LIVINGSTON-IROQUOIS-FORD-BENTON- INCLUDING THE CITIES OF...DIXON...OTTAWA...MORRIS...PONTIAC... WATSEKA...PAXTON...FOWLER 420 AM CDT TUE JUL 24 2012 /520 AM EDT TUE JUL 24 2012/ ...VERY HOT WEATHER RETURNS ON WEDNESDAY... TEMPERATURES REACHING OR EXCEEDING 100 DEGREES ARE LIKELY ON WEDNESDAY ACROSS NORTH CENTRAL AND EAST CENTRAL ILLINOIS INTO NORTHWEST INDIANA. COMBINED WITH THE MOISTURE IN THE AIR...HEAT INDEX READINGS MAY EXCEED 105 DEGREES. THIS CAN ADD EXTRA STRESS TO THE BODY IF YOU WORK OR SPEND TIME OUTSIDE. PLAN AHEAD AND CONSIDER TAKING EXTRA PRECAUTIONS FOR WEDNESDAY. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. MTF
Special weather statement, Jul 24, 4:27 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO IL 427 AM CDT TUE JUL 24 2012 ILZ003>006-008-011-012-241130- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-DE KALB-KANE- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK... WAUKEGAN...OREGON...DEKALB...AURORA 427 AM CDT TUE JUL 24 2012 ...STRONG THUNDERSTORMS MOVING INTO NORTHERN ILLINOIS... AN AREA OF STRONG THUNDERSTORMS IS MOVING INTO NORTHERN ILLINOIS THIS HOUR. GUSTS TO 50 MILES PER HOUR HAVE ALREADY BEEN OBSERVED WITH SOME OF THESE THUNDERSTORMS...WHICH MAY BECOME SEVERE AS THEY CONTINUE ACROSS THE STATE LINE. IN ADDITION TO STRONG GUSTY WINDS...THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF TORRENTIAL RAINFALL. STAY ALERT FOR CHANGING CONDITIONS. BMD
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 4:58 AM CDT | Special Marine Warning | LOT | 3 hr | |
| Jul 24, 5:30 AM CDT | Severe Thunderstorm Warning | LOT | Cook, DeKalb, DuPage, Kane, Kendall, Lake and 2 more | 60 min |
| Jul 24, 6:09 AM CDT | Areal Flood Advisory | LOT | Cook, DuPage, Lake | 3 hr |
| Jul 24, 6:09 AM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage, Grundy, Kankakee, Kendall, Will | 66 min |
| Jul 24, 7:04 AM CDT | Severe Thunderstorm Warning | LOT | Iroquois, Kankakee, Will | 56 min |
| Jul 24, 3:07 PM CDT | Small Craft Advisory | LOT | 31 hr | |
| Jul 24, 3:31 PM CDT | Heat Advisory | LOT | Boone, DeKalb, DuPage, Ford, Grundy, Iroquois and 10 more | 30 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.